Friday, October 14, 2011

Wackadoodle-Doo!!

I'm going off the rails of the Crazy Train....... Called Effexor withdrawal!!


Man, this stuff is brutal. If anyone has ever stopped an SSRI (anti-depressant) than you know where I am coming from. It is no picnic. 


I decided to stop my medication called Effexor. It is an anti-depressant that I went on when I was diagnosed. I truly needed it then, and I think it helped. 


After my diagnosis I took a left turn to crazy town for a while. I was depressed and anxious, felt doom (especially after reading the life expectancy and prognosis for Systemic Sclerosis). Now of course I know better and have come to a place of understanding and acceptance, but as newly diagnosed and after spending time on the Internet - It's no wonder why I nutted up like a fruit cake for a while. 


It has been TWO years now, officially this October 2011 and I am feeling so much better about everything, so I decided to discontinue my medication. I have my doctors blessing and am doing everything by the book. I am (was) excited to get off the stuff as I think it added to my weight gain these past two years - and now finally getting back to full fledged work outs again - having one less thorn in my side in the war against weight sounded like a win win. 


Let me tell ya tho - As glad as I am to be finally getting off this med, these withdrawals are no joke!! I don't think I could ever be a junkie - cause coming off this stuff is brutal enough. I'm talking true withdrawals here peeps!!


It is weird stuff. I swear I feel like I am walking on marshmellows, while sticking ice picks in my temples at a Grateful Dead concert. It's a trip - and not a good one. 


Every once in a my brain gets defibrillated and I get these "Zaps". It's crazy stuff (no pun intended). I sent out a "Twitter" about it (yes..I'm a total nerd and I Twitter too!) and I got so many responses from people saying they feel it too. 


Of course I looked it up on line, and there is a lot of stuff to say about Effexor withdrawal. None good of course. Nothing life threatening or anything like that - just that it really sucks bad and they should ban the stuff! lol - Nice. Wish I knew that before! 


So of late I walk around my house in my marshmellow shoes with my Zapidy Doo Da on waiting for this crud to stop. Just gotta ride it out. 


For the record - anyone else thinking of discontinuing the stuff - there is a method to the madness so please taper down slowly. Taper down is manageable - it's just this last part when you are completely off that you wanna take the last train to Clarkesville  - Promise!


Good thing I am not a conspiracy theorists or live near a cult, cuz my brain is jello - who know's what I'd be sucseptable too (don't tell my kids) and my body feels like I just retired from the WWF. 


There is nausea, dizziness, brain zaps, fatigue, dumbness - as in I forgot where to put back the butter?, flu like feeling, aches, trippy hung over feeling and any weird thing you could possibly feel in your brain - you pretty much do. 


But - There is a light at the end of the tunnel, and that is being blessed enough of having gotten to a place where I can stop this medication. I am grateful and I am happy to have gotten to this last stop on the crazy train. 


I will of course keep everyone posted, but I am definatly taking a few days off to let my brain heal!! lol 


I am a firm believer in not hiding or making mental illness a shameful thing. I have a brother that is Bi-polar and I myself have struggled with depression off and on throughout my life. If a pill can help change the quality of your life - I say "Bring It!" - Life is a gift and there is no reason you should not try to enjoy every day you live it. For me - the time has come to stop my Effexor and see if the sun still shines bright. 


Right now, there are a few clouds during this withdrawal process - but I am sure there are clear skies ahead! Let the Sunshine In!


**Just a quick side note*** Georgia - I have not received my test results back yet from my echo, and I have not gone for my CT scan(s), EGD - Colo or PFT yet. 





1 comment:

  1. UPDATE: Feel like 180% better OFF of the Effexor than I did while I was on it....Took a while to taper down and get off but well worth it!

    ReplyDelete